Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 14, 2006, 12:37 AM CDT for Dodge County, Mower County, Minnesota. It was in force for 23 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2006, 12:37 AM CDT (05:37 UTC)
- Expired
- Jul 14, 2006, 1:00 AM CDT
- In force
- 23 min
- Issued by
- NWS La Crosse, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, MN, Mower County, MN
The radar
The Minneapolis radar (KMPX), 122 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 12:49 AM CDT | TSTM WND GST 40 | Kasson, MN | |
| Jul 14, 12:50 AM CDT | TSTM WND DMG | Hayfield, MN | LARGE MARQUEE SIGN BLOWN INTO THE HIGHWAY. LARGE BRANCHES DOWN. |
| Jul 14, 12:55 AM CDT | TSTM WND DMG | Austin, MN | TREES DOWN ON CARS |
| Jul 14, 12:55 AM CDT | TSTM WND GST 47 | Austin, MN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 5.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1252 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 140537
SVRARX
MNC039-099-140600-
/O.NEW.KARX.SV.W.0077.060714T0537Z-060714T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 AM CDT FRI JUL 14 2006
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DODGE COUNTY IN SOUTHEAST MINNESOTA...
MOWER COUNTY IN SOUTHEAST MINNESOTA...
* UNTIL 100 AM CDT
* AT 1233 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM CONCORD TO GRAVES LANDING FIELD TO RIVERBEND CAMPGROUND...OR
ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF MANTORVILLE TO 10
MILES SOUTH OF DODGE CENTER TO 9 MILES SOUTHWEST OF AUSTIN...AND
MOVING EAST AT 25 MPH. THESE STORMS HAVE PRODUCED WIND GUSTS TO 60
MPH ACROSS STEELE COUNTY...INTO WESTERN MOWER COUNTY.
* SEVERE THUNDERSTORMS WILL BE NEAR...
DODGE CENTER AND AUSTIN AROUND 1235 AM...
HAYFIELD AND VARCO AROUND 1240 AM...
MANTORVILLE AND BROWNSDALE AROUND 1245 AM...
KASSON AND I 90 EXIT 183 AROUND 1250 AM...
ROSE CREEK AND COUNTY ROADS 56 AND 5 AROUND 1255 AM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.
LAT...LON 4419 9303 4393 9304 4350 9306 4351 9248
4381 9248 4383 9270 4418 9270
$$
BINAU2 follow-up statements
000
WWUS53 KARX 140549
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1248 AM CDT FRI JUL 14 2006
MNC039-099-140600-
/O.CON.KARX.SV.W.0077.000000T0000Z-060714T0600Z/
DODGE MN-MOWER MN-
1248 AM CDT FRI JUL 14 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 AM CDT
FOR MOWER AND DODGE COUNTIES...
AT 1246 AM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BERNE TO HAYFIELD TO
VARCO...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF MANTORVILLE
TO 11 MILES SOUTH OF DODGE CENTER TO AUSTIN...MOVING EAST AT 20 MPH.
WINDS TO 60 MPH WERE ESTIMATED ON THE WEST SIDE OF AUSTIN BY LAW
ENFORCEMENT AT 1235 AM.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SARGEANT AROUND 1255 AM...
ROSE CREEK AND LE ROY AROUND 100 AM...
TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.
LAT...LON 4419 9303 4393 9304 4350 9306 4351 9248
4381 9248 4383 9270 4418 9270
$$
BINAU000
WWUS53 KARX 140605
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
104 AM CDT FRI JUL 14 2006
MNC039-099-140614-
/O.EXP.KARX.SV.W.0077.000000T0000Z-060714T0600Z/
DODGE MN-MOWER MN-
104 AM CDT FRI JUL 14 2006
...THE SEVERE THUNDERSTORM WARNING FOR MOWER AND DODGE COUNTIES
EXPIRED AT 100 AM CDT...
THE STORM WHICH PROMPTED THIS WARNING HAS MOVED OUT OF THE WARNED
AREA.
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...STRONG STORMS REMAIN
POSSIBLE. THEREFORE...PERSONS ARE URGED TO STAY TUNED TO YOUR
FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER INFORMATION.
THIS STORM PRODUCED 60 MPH WINDS AT AUSTIN...AND WIND DAMAGE IN
HAYFIELD. THE STRONGEST WINDS HAVE SHIFTED EAST INTO OLMSTED COUNTY.
LAT...LON 4419 9303 4393 9304 4350 9306 4351 9248
4381 9248 4383 9270 4418 9270
$$
BINAUWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 3:03 PM CDT, 9 hours 34 minutes earlier.
Area forecast discussion, Jul 13, 3:03 PM CDT, 9 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 303 PM CDT THU JUL 13 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT INTO FRI...HIGH TEMPERATURES THRU THE WEEKEND. 18Z DATA ANALYSIS DEPICTED HIGH PRESSURE CENTERED OVER THE LOWER GREAT LAKES/OH VALLEY. LOW PRESSURE WAS CENTERED NEAR LK WINNIPEG WITH A SFC TROUGH/FRONT SOUTH THRU THE EASTERN DAKOTAS INTO CENTRAL NEB. SFC OBS INDICATE SOUTH WINDS OF 10-20KTS ADVECTING DEW POINTS OF 70-75F NORTHWARD AHEAD OF THE TROUGH/FRONT. WV IMAGERY SHOWING A COUPLE OF SHORTWAVES MOVING EAST ACROSS THE DAKOTAS/NEB...AIDING LOW LEVEL MOISTURE CONVERGENCE AND SHRA/TSRA FROM NEAR KBKX TO KGRI. VIS IMAGERY SHOW CUMULUS RATHER LIMITED ALONG/AHEAD OF THE SFC TROUGH... UNDER THE WARM MID LEVEL TEMPS...BUT CUMULUS MORE WIDESPREAD OVER WI AND EASTERN IA/MN WHERE MID LEVEL TEMPS A BIT COOLER. NO MAJOR ERRORS NOTED WITH 13/12Z NAM/GFS INITIALIZATIONS...AND SOLUTIONS THRU 84HRS QUITE SIMILAR FOR THE AREA. GFS 700-300MB HGTS WERE A BIT BETTER FIT TO THE RA-OB DATA ACROSS THE CONUS...WHILE NAM WAS BETTER INITIALIZED WITH THE SFC DEW POINTS ACROSS THE NORTH CENTRAL CONUS THIS MORNING. DPROG/DT OF 500MB HGTS AT 13/12Z SHOWED THE 11/12Z AND 12/12Z GFS RUNS VERIFIED BETTER THAN THE NAM RUNS. NAM WAS GENERALLY TOO PROGRESSIVE WITH THE SHORTWAVE ENERGY OVER THE NORTHERN PLAINS AND MOVING THE UPPER LOW OFF THE BC COAST INLAND. THRU 36HRS...MODELS HAVE TRENDED TOWARD A COMPROMISE OF THE EARLIER NAM/GFS RUNS WITH THE STRENGTH OF THE TROUGH MOVING ACROSS THE REGION. MODELS HAVE TRENDED LESS PROGRESSIVE WITH THE UPPER LOW OFF THE BC COAST...WHICH LEADS TO MORE RIDGING ALOFT OVER THE NORTHERN ROCKIES/PLAINS BY 00Z SAT. FOR 36-60HRS THE MODEL TRENDS ARE TOWARD MORE TROUGHING OVER THE EASTERN CONUS AND BROAD RIDGING OVER THE NORTHERN PLAINS/ROCKIES WITH SLOWER ENERGY OUT OF THE WEST COAST LOW/TROUGH. FOR 60-84HRS...MODELS DEVELOP DIFFERENCES WITH THE TIMING OF A STRONGER SHORTWAVE OUT OF THE WEST COAST TROUGH AS IT TRACKS ACROSS SOUTHERN CAN. NAM MAINTAINS A FASTER SOLUTION WHILE GFS SLOWER. THESE DIFFERENCES HAVE LITTLE IMPACT ON THE FORECAST FOR THE AREA THRU SUNDAY...BUT THE DIFFERENCES ADD SOME UNCERTAINTY TO THE FORECAST FOR SUN NIGHT AND BEYOND. MODEL/OBS DATA CHECK AT 18Z SHOWED A COMPROMISE OF NAM/GFS BEST WITH SFC MASS FIELDS ACROSS THE CENTRAL CONUS. WV IMAGERY SHOWED BOTH NAM/GFS WITH A DECENT HANDLE ON THE SHORTWAVE ENERGY OVER THE NORTHERN PLAINS. GFS AND ITS 13/06Z RUN PERFORMED BETTER WITH THE 12Z-18Z PRECIP ACROSS THE CONUS. WITH AN OVERALL NAM/GFS COMPROMISE LOOKING BEST AT 18Z...FAVORED A MODEL BLEND THIS CYCLE. WITH MINOR MODEL DIFFERENCES LOOKING TO HAVE LITTLE IMPACT ON THE SENSIBLE WEATHER THROUGH SUN...FORECAST CONFIDENCE AVERAGE TO GOOD. FOR THE SHORT TERM...SHORTWAVE ENERGY OVER THE NORTHERN PLAINS MOVES ACROSS THE AREA TONIGHT/FRI MORNING. MDT 500-300MB PV ADVECTION/QG CONVERGENCE AHEAD OF THESE SHORTWAVES...ALONG WITH FAVORABLE 300MB JET INDUCED DIVERGENCE MOVE ACROSS THE AREA AS THE SFC TROUGH AND ITS CONVERGENCE APPROACH. BETTER MOISTURE TRANSPORT ON THE LOW LEVEL JET REMAINS TO OUR SOUTH TONIGHT...INTERCEPTED BY/FUELING CONVECTION MOVING INTO WESTERN IA THIS AFTERNOON. HOWEVER...LOW LEVEL CONVERGENCE AND UPPER LEVEL DIVERGENCE STILL LOOK TO BE ENOUGH TO SUPPORT A BAND OF SHRA/TSRA INTO/ACROSS THE AREA MAINLY LATER TONIGHT/FRI MORNING. WITH GENERAL LATE NIGHT TIMING OF CONVECTION INTO THE AREA...SWODY1 LOOKS GOOD. PREVIOUS FORECAST ALREADY INTRODUCED RAIN CHANCES FOR TONIGHT/FRI. RAISED THESE A BIT AND ADDED SOME TIMING DETAIL WITH MODELS CONVERGING ON THE TIMING. SHORTWAVE RIDGING AT THE SFC AND ALOFT RETURN BY LATE FRI...AND REMAIN OVER THE AREA THRU SUN. 850-700MB THERMAL RIDGE ADVECTS OVER THE AREA FOR SAT/SUN...WITH 850MB TEMPS WARMING INTO THE 22C-24C RANGE SAT AND INTO THE 24C-26C RANGE FOR SUN. THESE TEMPS SUPPORT HIGHS WELL INTO THE 90S ON SAT...AND MIDDLE 90S TO LOW 100S ON SUN. MODELS SOUNDINGS SHOWING A RATHER STRONG CAP IN PLACE SAT/SUN WITH 700MB TEMPS CLIMBING INTO THE +11C TO +15C RANGE. CUMULUS CLOUDS SHOULD BE LIMITED BOTH DAYS UNDER THIS CAP...ALLOWING FOR PLENTY OF SUNSHINE AND WARMING. GIVEN THE DRY/DROUGHTY LANDSCAPE AND EXPECTED SUNSHINE...THE POTENTIAL HIGHS BOTH SAT/SUN REACHABLE. WITH THE SLOWER PROGRESSION OF THE NEXT SHORTWAVE TROUGH ACROSS SOUTHERN CAN...AND THE WARM MID LEVEL TEMPS REMAINING OVER THE AREA INTO SUN NIGHT...LIMITED SMALL RAIN CHANCE SUN/SUN NIGHT TO THE NORTH-CENTRAL WI PORTION OF THE FORECAST AREA. THIS BLENDS WELL WITH NEIGHBORING GRIDS FOR NOW...BUT IF LATEST SLOWING/CAPPING TRENDS CONTINUE... THESE WILL EVENTUALLY NEED TO BE REMOVED. NUMERICAL GUIDANCE LOW/HIGHS FOR TONIGHT/FRI QUITE SIMILAR AND LOOK GOOD. LOWERED FRI NIGHT LOWS A FEW DEGREES TOWARD BLEND OF GUIDANCE...BUT MAY STILL NOT BE COOL ENOUGH IF DEW POINTS DROP OFF UNDER THE WEAK HIGH PRESSURE RIDGE WITH LIGHT WINDS AND CLEAR/MOSTLY CLEAR SKIES. PREVIOUS FORECAST GRID HIGHS IN LINE WITH WARMER OF NUMERICAL GUIDANCE AND LOOK GOOD. WITH LIGHT SOUTH WINDS SAT NIGHT...UNDER THE THERMAL RIDGE...FAVORED WARMER GFS MAV-MOS LOWS. WITH THE WARM 850MB TEMPS OVER THE AREA AND AGAIN PLENTY OF SUNSHINE EXPECTED...RAISED A FEW HIGHS ON SUN TO AT OR ABOVE THE 100 DEGREE MARK...ESPECIALLY IN THE VALLEYS...TOWARD THE 13/12Z GFS MEX-MOS. WITH A HOT DAY SUNDAY AND CONTINUED LIGHT SOUTH WINDS SUN NIGHT...RAISED SUN NIGHT LOWS TOWARD THE WARMER OF GUIDANCE/HPC VALUES. .LONG TERM...MONDAY THROUGH THURSDAY 13/00Z ECMWF/GFS OFFER REASONABLY SIMILAR SOLUTIONS TO EACH OTHER AND THEIR PREVIOUS RUNS THRU 144HRS /00Z WED/. ECMWF MAINTAINS DECENT CONTINUITY WITH ITS 12/00Z RUN TO 00Z THU...WHILE GFS RUN-TO- RUN CONTINUITY BREAKS DOWN IN THE WED/THU TIME-FRAME. GFS ENSEMBLES SHOW LIMITED VARIABILITY THRU 120HRS /00Z TUE/...BUT FOR THE SHORT- WAVE DETAILS. VARIABILITY INCREASES THRU 192HRS...WITH DIFFERENCES IN THE STRENGTH/POSITION OF THE UPPER RIDGING INTO WESTERN CAN AND RESULTANT BROAD DOWNSTREAM TROUGHING OVER EASTERN CAN. MODEL CONSENSUS...ECMWF/GFS/DGEX/UKMET...QUITE GOOD THAT A STRONGER SHORTWAVE PASSING ACROSS SOUTHERN CAN EARLY IN THE PERIOD WILL PUSH A TROUGH/FRONTAL BOUNDARY INTO THE AREA MON/MON NIGHT. MODEL CONSENSUS RAISES FORECAST CONFIDENCE ENOUGH TO INTRODUCE A SMALL TSRA CHANCE MON AFTERNOON/NIGHT...HOWEVER STRENGTH/PERSISTENCE OF THE UPPER RIDGE AND WARM MID LEVEL TEMPS MAY CAP THE AIRMASS AND KEEP THE BOUNDARY QUIET. WEAK SHORTWAVE RIDGING ALOFT RETURNS FOR TUE...BUT QUESTIONS ABOUND WITH POTENTIAL NORTHWARD RETURNING BOUNDARY. THIS DETAIL UNCERTAINTY FOR TUE...THEN THE GFS/ECMWF BEING AT ODDS WITH THE DETAILS AND THE INCREASED GFS ENSEMBLE VARIABILITY FOR WED/THU LEADS TO BELOW AVERAGE FORECAST CONFIDENCE FOR TUE-THU. WITH POTENTIAL FOR A FRONTAL BOUNDARY/S/ TO BE IN THE AREA TUE- THU...MAY YET NEED TSRA CHANCES FOR MUCH OF NEXT WEEK. PREVIOUS FORECAST GRIDS CARRIED A DRY FORECAST FOR TUE/WED...AND CONTINUED THIS INTO THU AT THIS TIME DUE TO THE LOWER FORECAST CONFIDENCE AND TO MAINTAIN SOME CONSISTENCY. GFS MEX/ENSEMBLE MOS AND HPC GUIDANCE MAXES/MINS FOR MON-THU ALL QUITE SIMILAR AND LOOK TO BE IN THE BALLPARK. WITH CONTINUED RIDGING ALOFT AND THE DRY/DROUGHT CONDITIONS ACROSS THE AREA...DID TREND TOWARD WARMER OF GUIDANCE HIGHS THRU THE PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && RRS
Hazardous weather outlook, Jul 13, 3:40 PM CDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 340 PM CDT THU JUL 13 2006 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-141000- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 340 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST AND WESTERN WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ALONG AND AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH WILL EXTEND FROM NORTHWEST WISCONSIN INTO EASTERN IOWA BY EARLY FRIDAY MORNING. STORMS COULD MOVE INTO PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS EVENING... TRACKING INTO WESTERN WISCONSIN BY MIDNIGHT. THIS ACTIVITY WILL BECOME MORE WIDELY SCATTERED AFTER MIDNIGHT...AS THE INSTABILITY DECREASES AND THE WIND PROFILES BECOME LESS FAVORABLE. THERE IS A SMALL THREAT FOR SOME SEVERE WEATHER UNTIL 10 PM WEST OF THE MISSISSIPPI RIVER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK FRONT IS EXPECTED TO MOVE SLOWLY ACROSS THE AREA FRIDAY. THE ENTIRE AREA WILL HAVE A CHANCE FOR SOME THUNDERSTORMS FRIDAY MORNING. THE CHANCE FOR THUNDERSTORMS WILL CONTINUE INTO FRIDAY AFTERNOON FOR LOCATIONS EAST OF A CHARLES CITY IOWA TO EAU CLAIRE WISCONSIN LINE. SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE STORMS FRIDAY AFTERNOON COULD PRODUCE SOME GUSTY WINDS AND SMALL HAIL. A RETURN TO A VERY SUMMER LIKE PATTERN WILL OCCUR. DAY TIME TEMPERATURES ARE EXPECTED TO RISE WELL INTO THE 90S. THESE READINGS COMBINED WITH THE HUMIDITY WILL CREATE AFTERNOON HEAT INDICES BETWEEN 95 AND 110 FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED EARLY THIS EVENING WEST OF THE MISSISSIPPI RIVER. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. WIZ017-029-034-042>044-141000- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 340 PM CDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND CENTRAL WISCONSIN. .DAY ONE...TONIGHT SHOWERS AND THUNDERSTORMS WILL BE SCATTERED ALONG AND AHEAD OF A WEAK FRONTAL BOUNDARY...WHICH WILL EXTEND FROM NORTHWEST WISCONSIN INTO EASTERN IOWA BY EARLY FRIDAY MORNING. STORMS COULD MOVE INTO PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS EVENING...TRACKING INTO WESTERN WISCONSIN BY MIDNIGHT. THIS ACTIVITY WILL BECOME MORE WIDELY SCATTERED AFTER MIDNIGHT...AS THE INSTABILITY DECREASES AND THE WIND PROFILES BECOME LESS FAVORABLE. THERE IS A SMALL THREAT FOR SOME SEVERE WEATHER UNTIL 10 PM WEST OF THE MISSISSIPPI RIVER...WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK FRONT IS EXPECTED TO MOVE SLOWLY ACROSS THE AREA FRIDAY AND THERE WILL BE A CHANCE FOR SOME THUNDERSTORMS THROUGHOUT THE DAY. SEVERE WEATHER IS NOT EXPECTED BUT SOME OF THE STORMS FRIDAY AFTERNOON COULD PRODUCE SOME GUSTY WINDS AND SMALL HAIL. A WEAK COLD FRONT WILL APPROACH THE AREA SUNDAY AND COULD SPARK A FEW THUNDERSTORMS. AT THIS TIME IT IS UNCLEAR WHETHER ANY OF THESE STORMS COULD BECOME SEVERE. A RETURN TO A VERY SUMMER LIKE PATTERN WILL OCCUR. DAY TIME TEMPERATURES ARE EXPECTED TO RISE INTO THE 90S. THESE READINGS COMBINED WITH THE HUMIDITY WILL CREATE AFTERNOON HEAT INDICES BETWEEN 95 AND 105 FOR FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT AND FRIDAY. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. RIECK/04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 1:03 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 42 min |
| Jul 14, 1:12 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower | 48 min |
| Jul 14, 1:21 AM CDT | Severe Thunderstorm Warning | ARX | Wabasha, Winona | 39 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.